Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Sacristán Jose A. M.D.; De Cos, Maria Angeles M.D.; Soto, Javier M.D.; Zurbano, Felipe M.D.; Pascual, Julio M.D; Tasis, Ana M.D.; Valle, Reina M.D.; Pablos, Carmen De M.D.
The American Journal of Otology: March 1993
ORIGINAL MANUSCRIPTS: PDF Only
Buy

ABSTRACT

Ototoxicity is probably the least acknowledged adverse reaction of erythromycin. The mechanism of erythromycin ototoxicity is still unknown. Here we report on two new cases of erythromycin-induced hearing loss. In both of them, serial evoked auditory brainstem potentials (EABPs) were obtained. The recorded EABPs showed absence of waves I to III during treatment with erythromycin, and normalization of all EABP waves after the administration of erythromycin had been stopped. Our findings support the hypothesis that erythromycin-induced hearing loss is attributable to a functional disorder in the peripheral parts of the auditory system.

© 1993, The American Journal of Otology, Inc.